MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 309695
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material: 309695, batch#: 4088628.It was reported that the bd luer-lok had foreign matter.The following information was provided by the initial reporter: verbatim: i have a defective product to report and have a sample to send back for qc.The reason for the delay in filing is that i had to find the correct person to report it to¿.Date: (b)(6) 2024.Mfg bd.Product bd 10 ml control syringe.Product #309695.Lot# 4088628.Expire 2-28-29.Challenge dirt/mildew inside sterile package.This has not be opened and available to return to bd.Please advise on next steps.Customer responsse: date: (b)(6) 2024, mfg bd, product bd 10 ml control syringe, product # 309695, lot# 4088628, expire 2-28-29, challenge dirt/mildew inside sterile package.There were no adverse event since this was caught before it was opened in the or.This has not be opened and available to return to bd.
 
Additional Manufacturer Narrative
It was reported there was dirt inside the sterile package.To aid in the investigation, one sample of a 10ml control syringe from lot 4088628 was received and evaluated by our quality team.The syringe received was in an unsealed package and has a reddish-brown foreign matter on the thumb grip.Fourier-transform infrared spectroscopy (ftir) analysis was performed on the foreign particle in an attempt to identify the particle¿s composition.The ftir results were found to be inconclusive.However, the foreign matter is consistent with the grease used at the manufacturing location.Most likely the grease used on the conveyor belt.The condition observed is non-conforming per product specification and is associated with the molding process.A quality alert will be issued to the plant.A device history record review was completed for provided material number 309695, lot 4088628.The review revealed all visual inspections were performed per requirements with no quality notifications related to the defect reported.Lot 4088628 was inspected and accepted based on meeting our inspection control plant and was subsequently approved for shipment.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19736985
Report Number1213809-2024-00453
Device Sequence Number7080945
Product Code FMF
UDI-Device Identifier30382903096955
UDI-Public(01)30382903096955(11)240328(17)290228(10)4088628
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309695
Device Lot Number4088628
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date07/13/2024
Supplement Report FDA Received Date12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown